or Connect
Mothering › Mothering Forums › Pregnancy and Birth › Birth and Beyond › Postpartum Depression › Q's for those of you on Lexapro?
New Posts  All Forums:Forum Nav:

Q's for those of you on Lexapro?

post #1 of 6
Thread Starter 
Hi! So, I am on Lexapro since my PPD (you can read my story on this board) is resurfacing or maybe it's just clinical depression. Anyhow, was too tired and gained weight on Paxil (was on 37.5 mg of the controlled release kind) Doc prescribed Lexapro. I am on 10 mg. and would like to know what dosages others are on. All I ever read about this drug is how it is like Celexa, but don't know anyone who has actually been on it. I want to give it a try, but will go back on Paxil if it doesn't work. Doc said Lexapro is great for use in women. Who out there can give me the lowdown on what they think of Lexapro? I really want this to work.. and am a little scared that it won't. The paxil made me feel so zoned out.
Thanks for your help!
Elle
post #2 of 6
I am on 10mcg of Lexapro as well. I was on Zoloft while I was pregnant, so I can compare it to that. I had much worse side effects on Zoloft, but 2 mos after that I felt really great, then that wore off and I felt, um "happy normal" if that makes sense.

The Lexapro feels much much more subtle. I barely had any side effects, but I can't really tell if it's working or not. This is complicated by my hypothyroidism, which isn't stable yet. SSTIs are not as effective unless your thyroid levels are stable for a while. I am hoping that that's the issue, becuse I still feel pretty depressed sometimes. But, I am also sleep deprived, dd waking up every 2 hours or more for 4 months now.

I hope it works better for you. I don't think you will feel "zoned" though.

good luck with it!
post #3 of 6
I was on Lexapro for 8 months and LOVED it!!! My early side effects were fatigue, loss of appetite, then slight nausea when I would forget to eat, but it would only last a minute or two. I never really felt zoned out, or like I was at all fuzzy (well, fatigue type fuzzy at times: ) The side effects were pretty much gone by a month on the meds. I found that it allowed me to simply be myself and feel normal again -- something that I hadn't felt in a year, but had no idea how far from normal I had gotten. It has a longer half life than Paxil, so if I missed a dose I didn't get any side effects from missing a pill, something that most people on Paxil get. I have a heavy bias against Paxil since I had been put on it a week and a half before Lexapro and it sent me into a downward spiral and made me worse -- something that my doctor chose to ignore. Very frustrating. I ended up in the hospital (we didn't know at that point that I was suffereing from depression) and I was put on Lexapro (10mg) there. That was the begining of the rise back to me.

If you are anything like me, once the first month has passed, you won't feel any side effects, and will be well on the road to feeling like yourself again. 10mg is the standard dosage, and it works well form most people. I do have a friend who recently went up to 20 mg, but more often than not, 10mg works for most. Our body chemistry determines which meds work best and at what amounts, so it's hard to compare ourselves with others. My mother has to take an incredibly large dosage of her SSRI -- approximately three times what I would take of the same med -- to get the same effect I get on a small amount. Doesn't mean her disease is worse than mine, just that her body chemistry is different.

Best of luck, and if you have any specific questions about Lexapro, feel free to PM me.
post #4 of 6

I'm on 10 mg, too..

And love it.

Here's a reply to a similar thread:

http://mothering.com/discussions/sho...threadid=88043
post #5 of 6
That was my thread the above link was to. I'm happy to report that after 2 weeks of use (10mg), I am starting to feel rather "normal" again. It feels so good to recognize my old self coming back. Okay, maybe sometimes I wish there was a little more drugged-up-happiness but my goal is really just to feel like my self again.

I'd been on St. John's Wort for 9 months and when I first started Lexapro I tried ONLY taking the Lexapro I didn't feel so hot. So I'm still taking a reduced amount of a combo pill I like that has SJW with a little Kava Kava, plus all the old vitamins incl. extra B's, in addition to the Lexapro. My nurse practicioner assured me it would be safe to do so. I'm hoping to wean from the SJW at some point, but am not going to push it for a while.

I still feel some queasiness and have been having issues with eating more to keep something in my stomach. This is a common issue I have anytime I'm sick, when I was pregnant, etc. I'm hoping it tapers off so I don't gain weight. My NP said Lexapro doesn't cause the weight gain other meds can. I do not feel much fuzziness anymore (no more than my normal I'm-a-toddler's-mom-fuzziness).

On a side note: Another "positive" side effect is that I was in a real rut with alcohol before I started Lexapro. I only ever felt (temporarily) happy if I had a couple beers, and so was drinking a couple every single night and more at times. A few days before I started Lexapro I had already decided to stop drinking b/c it was making me feel like crap every morning and is so bad for the body. My NP mentioned that I could drink an occasional glass of wine or beer while taking Lexapro. I don't know if it's the nausea or what, but the couple times I have had a drink since them, it didn't taste good and made me feel like crap! So not only do I feel happier overall without any alcohol, but I feel worse with it. It's been a quick, easy, and effective antidote to drinking too much!

Carol
post #6 of 6
I don't drink much, I don't like the hangovers, but I did have one Mike's hard lemonade when I was on the lexapro and it made me nauseaus.

I'm glad to hear that you aren't using alcohol to keep your mood up. That just opens up a whole other can of worms.
New Posts  All Forums:Forum Nav:
  Return Home
  Back to Forum: Postpartum Depression
Mothering › Mothering Forums › Pregnancy and Birth › Birth and Beyond › Postpartum Depression › Q's for those of you on Lexapro?